Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 3, 2008, 7:47 AM CST for Bowie County, Morris County, Red River County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2008, 7:47 AM CST (13:47 UTC)
- Expired
- Mar 3, 2008, 8:45 AM CST
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bowie County, TX, Morris County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 8:07 AM CST | TSTM WND DMG | 4 Ssw New Boston, TX | WIDESPREAD DAMAGE OCCURRED IN THE COMMUNITY OF OLD BOSTON TEXAS FROM STRAIGHT LINE WINDS. SEVERAL HUNDRED LARGE TREES WERE SNAPPED OR UPROOTED. MANY HOMES AND BUSINESSES SUSTAINED DAMAGE FROM WINDS OR FALLING TREES. |
| Mar 3, 8:07 AM CST | TSTM WND DMG | New Boston, TX | TREES DOWN AND POSSIBLE TORNADO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 6:47 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 031347
TORSHV
TXC037-343-387-031445-
/O.NEW.KSHV.TO.W.0003.080303T1347Z-080303T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
747 AM CST MON MAR 3 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF NEW BOSTON...
NORTHERN MORRIS COUNTY IN NORTHEAST TEXAS...
EXTREME SOUTHEASTERN RED RIVER COUNTY IN NORTHEAST TEXAS...
* UNTIL 845 AM CST
* AT 742 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
SOUTHWEST OF DE KALB...OR ABOUT 17 MILES NORTHEAST OF MOUNT
PLEASANT...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
8 MILES SOUTHEAST OF DE KALB BY 815 AM CST...
NEW BOSTON BY 835 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST MONDAY
AFTERNOON FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEASTERN TEXAS.
LAT...LON 3368 9462 3339 9426 3325 9464 3328 9465
3324 9466 3323 9468 3332 9481
TIME...MOT...LOC 1347Z 240DEG 21KT 3332 9471
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 3, 7:34 AM CST, 13 minutes earlier.
Area forecast discussion, Mar 3, 7:34 AM CST, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 AM CST MON MAR 3 2008
.DISCUSSION...
UPDATED FORECAST TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 90
FOR ALL OF NORTHEAST TEXAS...AND PARTS OF NORTHWEST AND NORTH
CENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS. /06/
&&
.PREV DISCUSSION... /ISSUED 543 AM CST MON MAR 3 2008/
DISCUSSION...
EARLY THIS MORNING THE MUCH ADVERTISED STORM SYSTEM CONTINUES TO MOVE
EAST AND WILL AFFECT THE WESTERN SECTIONS EARLY AND THEN AREA WIDE
LATER INTO THE DAY. THE COLD FRONT EXTENDED SOUTHWEST FROM THE
GREAT LAKES REGION SOUTHWEST ACROSS NORTHWEST ARKANSAS...SOUTHEAST
OKLAHOMA...AND INTO NORTH TEXAS AND ON TO THE BIG BEND AREA...WITH
SURFACE LOW PRESSURE AREAS OVER SOUTH TEXAS...CENTRAL
TEXAS...NORTHWEST ARKANSAS...AND OVER THE WESTERN GREAT LAKES.
A BAND OF SHOWERS AND THUNDERSTORMS EXTENDED ALONG THE BOUNDARY
WITH LOCALLY HEAVY RAINFALL OCCURRING FROM NORTHWEST ARKANSAS
INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTH
AND NORTHEAST TEXAS. THE PRESSURE GRADIENT BETWEEN THE LOWS
ALONG THE COLD FRONT AND HIGH PRESSURE OFF THE EASTERN SEABOARD
OF THE CAROLINAS WAS RESULTING IN STRONG AND GUSTY WINDS OF 15 TO
25 MPH AND HIGHER GUSTS...AND THE WINDS WILL EXTEND BEHIND THE FRONTAL
PASSAGE WHEN THE WINDS SHIFT TO THE NORTHWEST. HAVE ISSUED A LAKE
WIND ADVISORY THROUGH 9 PM CST THIS EVENING. HAVE ALSO ISSUED A
FLASH FLOOD WATCH FOR THE NORTHERN SECTIONS OF THE REGION GENERALLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND
NORTHWEST LOUISIANA WHICH COVERED MOST OF SOUTHWEST ARKANSAS THROUGH
4 PM CST TODAY. THIS MORNING THE UPPER LEVEL CLOSED LOW WAS
MOVING INTO SOUTHEAST NEW MEXICO AND WESTERN PARTS OF THE PAN
HANDLE REGION OF TEXAS...AND WAS SEPARATED FROM A TROUGH THAT
DROPPED DOWN FROM CANADA NORTHWEST OF THE GREAT LAKES REGION...
INTO THE CENTRAL PLAINS. EXPECT THE UPPER LOW TO MOVE ACROSS
NORTH TEXAS AND SOUTH OKLAHOMA DURING THE DAY SENDING THE FRONT
EAST TO NEAR A TEXARKANA AND TYLER LINE AROUND MID DAY AND TO NEAR
THE MISSISSIPPI RIVER DELTA OF NORTHEAST LOUISIANA AND INTO SOUTHEAST
TEXAS BY 600 PM. THE FOUR STATE REGION WILL SEE LOCALLY HEAVY RAINFALL
ALONG WITH THE POTENTIAL OF STRONG AND DAMAGING WINDS AND LARGE
HAIL...AND WITH THE SHEAR ALOFT AND FAVORABLE LLJ AND UPPER JET
FEATURES ISOLATED TORNADOES. ONCE THE SYSTEM MOVES EAST OF THE AREA
COLD AIR MOVING ACROSS THE NORTHERN HALF WILL CHANGE THE RAIN OVER TO
SNOW WITH THE HIGHER AMOUNTS OVER AND ALONG THE INTERSTATE 30 CORRIDOR.
WILL BE DRY INTO LATER HALF OF THE WEEK WHEN ANOTHER FRONT MOVES INTO
THE FORECAST AREA AND HAVE RETURN RAIN CHANCES WITH POSSIBLY SOME LIGHT
SNOW EARLY THURSDAY MORNING...BUT AGAIN NO ACCUMULATIONS EXPECTED WITH
THIS LATE WEEK FRONT. /06/
AVIATION...
THE COLD FRONT IS NOW EXTENDING FROM KDFW TO KMKG. WATER VAPOR
IMAGERY SHOWS UPPER TROUGH JUST SOUTHEAST OF THE FOUR CORNERS AND
DIGGING SOUTH. THE FRONT IS STILL MAKING DECENT PROGRESS FROM
CONVECTIVE OUTFLOW...BUT WILL PICK IT UP A NOTCH LATER THIS MORNING
AS THE NNE SFC COLD AIR ADVECTION OVER THE PANHANDLES WHICH IS NOW
PUSHING DOWN INTO WEST TEXAS...BACKS TO NORTH AND NORTHWEST LATER
THIS MORNING. THE UPPER TROUGH WILL FOLLOW SUIT AND SWING OUT
INTO THE PLAINS. A GOOD DEAL OF CONVECTION FAR BEHIND THE FRONT IS
NOW APPROACHING THE METROPLEX AND WILL GIVE THE FRONT THAT EASTWARD
PUSH. MEANWHILE...THE SOUTHERLY LLJ REMAINS STRONG W/ CONVECTIVE
LINE INCHING OVER SE OK AND NE TEXAS. EXPECT GUSTY SOUTH FLOW AHEAD
OF THE FRONT...VEERING TO W-NW ALONG THE FRONT DURING MONDAY PM.
CONVECTION/WND SHIFT WILL WORK EAST TO WEST ACROSS THE CWA DURING
THE DAYLIGHT HOURS. THE WRAP AROUND CLOUDS WILL PERSIST OVERNIGHT W/
PRECIP CHANGING OVER TO SNOW ALONG THE I-30 AND NORTHERN 1-20
CORRIDORS. VFR RETURNS KTYR/09TO 12Z AND KMLU LATE TUESDAY OR MAYBE
NOT TIL WED AM. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 34 53 35 / 100 60 10 10
MLU 73 36 52 33 / 100 70 10 10
DEQ 64 30 49 33 / 100 70 10 10
TXK 67 32 51 34 / 100 70 10 10
ELD 71 33 50 34 / 100 70 20 10
TYR 68 33 57 35 / 100 60 10 10
GGG 70 33 55 35 / 100 60 10 10
LFK 71 34 59 35 / 100 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: HEMPSTEAD...HOWARD...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...AND WEBSTER.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...
NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...UNION
LA...WEBSTER...AND WINN.
OK...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...
MORRIS...RED RIVER...SMITH... TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL 9 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
SNOW ADVISORY FROM 9 PM MONDAY TO 4 AM TUESDAY FOR THE FOLLOWING
ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...AND TITUS.
&&
06Hazardous weather outlook, Mar 3, 6:00 AM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON MAR 3 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-031800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHEAST AND EAST ACROSS THE REGION TODAY AND TONIGHT IN ADVANCE OF A VIGOROUS UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE COLD FRONT. EXPECT WIDESPREAD STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA WITH LARGE HAIL...HIGH AND DAMAGING WINDS... LOCALLY HEAVY RAINFALL...DEADLY LIGHTNING LIKELY...AND ISOLATED TORNADOES WILL BE POSSIBLE. SEVERE WEATHER CAN STRIKE QUICKLY AND WITH VERY LITTLE WARNING. AFTER THE FRONT MOVES EAST...COLD AIR MOVING INTO THE REGION ALONG WITH COLD AIR ALOFT WITH THE UPPER LOW...EXPECT TO SEE THE RAIN CHANGING OVER TO SNOW OVER THE NORTHERN SECTIONS. SOME ACCUMULATION MAY BE POSSIBLE OVERNIGHT MAINLY NORTH AND ALONG AND NEAR THE INTERSTATE 30 CORRIDOR WITH AMOUNTS UP TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... RAINFALL RETURNS DURING LATE WEEK WITH THE NEXT COLD FRONT. ANOTHER CHANCE OF LIGHT SNOW IS POSSIBLE ACROSS THE NORTH BUT WITH NO ACCUMULATION BEFORE IT ENDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...WILL BE NEED TODAY AND POSSIBLY EARLY TONIGHT. 06
In the hours before
Local storm report, Mar 3, 7:16 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
716 AM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 10 SE QUITMAN 32.69N 95.32W
03/03/2008 WOOD TX LAW ENFORCEMENT
TREES DOWN
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:36 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 23 hr |
| Mar 3, 4:16 AM CST | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
| Mar 3, 4:35 AM CST | Snow Advisory | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 23 hr |
| Mar 3, 6:37 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith, Wood | 53 min |
| Mar 3, 7:15 AM CST | Severe Thunderstorm Warning | SHV | Camp, Gregg, Rusk, Upshur | 60 min |
| Mar 3, 7:34 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 56 min |
| Mar 3, 7:38 AM CST | Severe Thunderstorm Warning | SHV | Morris, Titus | 67 min |
| Mar 3, 7:53 AM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 67 min |
| Mar 3, 8:09 AM CST | Tornado Warning | SHV | Bowie | 66 min |
| Mar 3, 8:22 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 38 min |
| Mar 3, 9:16 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 47 hr |
| Mar 3, 9:37 AM CST | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 45 days |
| Mar 3, 9:37 AM CST | River Flood Warning | SHV | Bowie, Cass, Morris | 48 days |
| Mar 3, 10:38 AM CST | Flash Flood Warning | SHV | Harrison | 2 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.